antibiotics and stomach

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 1/7/2009 11:55 AM (GMT -6)   
I am on rifampin, zithromax, omnicef, and mepron... I have had watery stools every morning and throughout the day as well... I told my dr and the nurse told me to stop all medicines and introduce them one by one once I have formed stools... I did this for a day and there wasnt much change.. I was truly scared to be off the medicine... She recommended culturella.. has anyone had success w/this probiotic?

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/7/2009 2:52 PM (GMT -6)   

You really need to be checked to see if this is C. difficile.

Probiotics can help prevent this in the first place. Ask the doctor for a recommendation.

Mild cases of C. diff can clear up once you are off antibiotics. More serious cases require a different antibiotic, like Flagyl.

 


14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar.


hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 1/7/2009 3:27 PM (GMT -6)   
i will not be off antibiotics anytime soon, so i'm going to call the dr. tomorrow to get this test... is c-diff common in people w/lyme who are taking antibiotics?

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/7/2009 3:36 PM (GMT -6)   
C. diff is not uncommon in people who take antibiotics in high doses or for an extended period of time.

It can be dangerous if left untreated. Call as soon as you can and let them know how serious it is.

Most people carry C. diff in small amounts in their intestines. The antibiotics can kill off the normal bacteria in the gut and allow this to take over. (Just like yeast)
14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar.


hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 1/7/2009 4:06 PM (GMT -6)   
it's weird because i emailed the nurse practioner , and she told me to stop the medicine for a few days and see if it goes away but didn't mention getting tested for it... guess i'll see what they say

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/7/2009 4:26 PM (GMT -6)   
I don't know if a few days of stopping the antibiotic will be long enough.

Did you mention C. diff to her?

I'd want the doctor on this one.
14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar.


seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/7/2009 4:39 PM (GMT -6)   
What would hurry this along would be liquid nystatin and then add good probiotic. you got to kill the yeast then replenish with good bacteria.

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 1/7/2009 4:46 PM (GMT -6)   
hezzer,

I was on strong long term antibiotics and in the beginning - say about week 3 - I had some watery stools. I stepped up the probiotics and it straightened itself out. about a year later I had to stop antibiotics because I started having a problem again. The doctor had me get tested for c-diff, yeast, etc. - apparently Quest Diagnostics is a good lab for this. While waiting for the test results, they put me on an antifungal. I asked the doctor why they were not prescribing Flagyl and they told me that they suspected yeast first.

I tell you this because you don't want you to be overly alarmed. The best course is to stop the antibiotics as suggested and start a strong probiotic and see if it clears up fairly quickly. If it doesn't, then they should prescribe an antifungal and write a script for you to be tested.

There are rare cases of C-diff that are extremely difficult to eradicate but for the most part C-diff is not common in someone who has been takiing antibiotics a short time.

Hope you feel better soon.
bcaring

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/7/2009 4:47 PM (GMT -6)   
If the diarrhea is caused by C. diff, nystatin will not help it. I agree about the probiotic.
14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar.


baileygirl76
Regular Member


Date Joined Sep 2008
Total Posts : 123
   Posted 1/7/2009 8:46 PM (GMT -6)   
I take Culturelle and like it.  They first few days I took it my stomach was rumbly but I got used to it.  I would definitely go get tested for the c. diff bacteria. That can happen months after you stop taking the abx.  Good Luck!  

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 1/8/2009 7:32 AM (GMT -6)   
Hi Kitty,

I stopped the antibiotics and was given both nystatin and sporanox to treat the yeast. Along with an increase in probiotics it cleared up. I agree that nystatin alone would not target the GI problem. Sporanox is strong stuff.

Hezzer - My point is that you should not be overly alarmed - we have so much stress as it is and I speak for myself when I say that worry about reactions to the antibiotics, being on or off, harming oneself, yeast, c-diff can raise the stress level. Also, stopping the antibiotics for a little bit and letting this clear up will not hurt. You will get back on them soon.

Ask you doctor to be checked for c-diff A & B, to rule it out and for peace of mind. Since they are doing C-diff they could also check for:
Ova and parasites
Giardia AG, EIA
Campylobacter
Samonella and Shigella
Yeast

Keep us posted on your progress.
bcaring

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/8/2009 8:21 AM (GMT -6)   
Thanks bcaring,

I don't mean any alarm about the C.diff. I had a co-worker who got C.diff and was hospitilized by taking antibiotics of and on (in reg doses) for what she believed was a throat infection by culturing herself. It may just be yeast, but I do think the doctor should do the test to be sure.

Hezzer- You need to stop the antibiotics for a short while as the doctor says to get this cleared up. We can't hurt ourselves in trying to get better. I hope you get some doctor feedback today and get to feeling better from this.

~Kitty
14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 10:15 AM (GMT -6)
There are a total of 2,884,180 posts in 316,465 threads.
View Active Threads


Who's Online
This forum has 157595 registered members. Please welcome our newest member, mystifyingyouth.
378 Guest(s), 19 Registered Member(s) are currently online.  Details
john wright, Michelejc, John_TX, lynzi2004, aphysicalwreck, RedLabel, LymeBug21, Lapis_29, Casa11, tickbite666, mystifyingyouth, Tick41, Sherrine, Saipan Paradise, lovefishing, Scooterbuglyme, Tim Tam, SAI_17, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer